Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2014, Article ID 145394, 5 pages
http://dx.doi.org/10.1155/2014/145394
Case Report

A Case of Gingival Candidiasis with Bone Destruction on Gastric Cancer Patient Receiving Cytotoxic Chemotherapy

1Department of Internal Medicine, Konyang University Hospital, Gasuwon-dong, Seo-gu, Daejeon 302-718, Republic of Korea
2Department of Oral and Maxillofacial Surgery, Yonsei University College of Dentistry, 50-1 Yonsei-ro, Seodaemun-gu, Seoul 120-752, Republic of Korea
3Division of Medical Oncology, Department of Internal Medicine, Yonsei University College of Medicine, 50 Yonsei-ro, Seodaemun-gu, Seoul 120-752, Republic of Korea
4Yonsei Cancer Center, Yonsei Cancer Research Institute, 50 Yonsei-ro, Seodaemun-gu, Seoul 120-752, Republic of Korea
5Brain Korea 21 Project for Medical Science, Yonsei University College of Medicine, 50 Yonsei-ro, Seodaemun-gu, Seoul 120-752, Republic of Korea
6Department of Oral Pathology, Yonsei University College of Dentistry, 50-1 Yonsei-ro, Seodaemun-gu, Seoul 120-752, Republic of Korea

Received 20 October 2014; Revised 13 December 2014; Accepted 16 December 2014; Published 29 December 2014

Academic Editor: Raffaele Palmirotta

Copyright © 2014 Seungtaek Lim et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We herein report a case of gingival candidiasis in an advanced gastric cancer patient while receiving palliative cytotoxic chemotherapy. A 46-year-old male patient admitted to our hospital for known advanced gastric cancer with newly developed multiple liver metastases. While receiving 2nd line cytotoxic chemotherapy with 5FU, leucovorin, and paclitxel, he complained of gingival swelling accompanied by pain and whitish plaque. Due to lack of response to the conservative oral care, incisional biopsy of gingiva was done and the pathology confirmed gingival candidiasis. Although the lesion healed apparently after two-week antifungal therapy, pain as well as bony destruction remains. By presenting this case report, we intend to emphasize the immunocompromising effect of cancer while being on systemic chemotherapy.